Ok, so I know none of you are doctors...but let me know what your opinions and experience is. I have been on prednisone (5 mg now) and Imuran (100 mg now) for a total of 8-9 mos with no relief or fixing of my breast issues. At the end of this month if nothing has changed (which it hasn't), my dr. wants to increase the imuran to the highest dose of 150 mg and keep the prednisone at 5 mg. and try that for another 2 months. And then if that doesn't work, I guess we will then move on to methotrexate.
With my own conclusions and talking with a few other of my doctors, I don't think the prednisone or Imuran is working. (I personally just want off of the prednisone, it has done nothing and it is affecting my weight loss and I want off NOW!) I also think that going to the higher dose of Imuran might be a waste of time and maybe we should just switch to the methotrexate now.
I was the one that made the doctor up the Imuran after all the months because it wasn't working because I want results and I want him to be more proactive. The reason he has been reluctant on the methotrexate is because I am young, still in child baring age, but my husband has had a vasectomy and there are no more babies coming out of this body :).
I also don't like the side effects of the Imuran, I am losing my hair for one, but I know the side effects of methotrexate are probably pretty rough too. I see the new breast surgeon this coming Wednesday to get another opinion, but I think it's time for me to step in as the patient and get myself off some of these meds and demand he switch me.
So what can I expect on Methotrexate? Anyone have similar experience? Any advice?
Can't give you any advise. I am non-compliant. I am on 30mg of Prednisone. I am on week 4. I saw little in the way of results till the end of week 2. The first time I was on Prednisone I was on 20mg for 14 days. Things quieted, but didn't go away. It did, however, take the anger out of the symptoms. This time we are leaving me on till I can see the Rheumatologist. My breasts are improving in shape and color, and the big lump in the middle seems to be softening....but you know how we get about feeling our breasts all the time.
Before I started on 40 mg prednisone my breast was a disaster and the pain was maddening. The drug was very effective until we tapered down to 20 mg. At that point the disease started coming back. So we went back to 30 for awhile, I started improving, and we again started to taper, this time with methotrexate added.
I am wondering if 5 mg prednisone would have any effect at all? If you were on higher doses of prednisone, you might see some results. And you might go crazy! It's a very unpleasant drug. If your personality changes, and it can, it can screw up important relationships.
Imuran - I don't know what that is. However, you if are worried about your hair, methotrexate really makes it fall out (it did for me). Methotrexate, if you take it once a week like I did, may give you flu symptoms the evening you take it. I "had the flu" once a week and had to go to bed in the early evening. I think that's a pretty severe side effect.
In the end, I wasn't cured by either prednisone or methotrexate. My doc took me off both drugs and we expected me to start getting the disease back in full force. However I put a stop to that with healing clay (calcium bentonite), which I have been using for months. No pain, no new cysts, and the two old cysts which never properly drained are little hard painless things that are slowly getting better.
I am currently taking prednisone 10mg and methotrexate once a week. I have been on it almost 3 months and am beginning to see some improvement. I have less redness and have actually gone longer between drainings than I have since January (over 4 weeks so far). No miracles yet but my rheumatologist says it can take 3-6 months for methotrexate to really take effect and see improvement. As for side effects the prednisone is worse in my experience I have hot flashes and mood swings and its put a stand still on my weight loss and gives me horrible anxiety. The methotrexate makes me feel tired on the day I take it and my hair is thinning but both are tolerable. The plan is to lower the prednisone and up the methotrexate later this month. I'm willing to try anything and there is some research out there on the combo that is hopeful. But this is up to u I think there's no easy answers and everyone has different experiences with meds and this disease.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.